MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012280-15
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca) with mild calcification and mild tortuosity.The 5.00x15mm trek balloon dilation catheter (bdc) was attempted to be loaded onto a non-abbott guidewire (gw); however, the tip of the bdc was not open.Therefore the gw was not able to be inserted into the bdc.The bdc was not used in the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.Another trek was used to continue the procedure.Device return analysis found a hole in the inner member proximal from the proximal seal of the balloon.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned device.The reported difficulty inserting the device could not be replicated in a testing environment due to the condition of the returned device.It was noted that there was a hole in the inner member proximal from the proximal seal.The reported material deformation could not be confirmed; however, it is likely that the account perceived the tip as the distal side of the bdc as damage was noted during return analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.There was no damage noted to the device during the inspection prior to use which or leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.Return analysis noted a hole in the inner member proximal from the proximal seal.In this case, it is likely that the guide wire was backloaded incorrectly and/or at an angle such that the guide wire punctured the inner member resulting in the reported difficulty inserting the device and giving the impression of the tip of the bdc not being open (by tip it¿s likely that they mean the distal side of the bdc).The investigation determined the reported complaints appear to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15749484
Report Number2024168-2022-11326
Device Sequence Number6241669
Product Code LOX
UDI-Device Identifier08717648138782
UDI-Public08717648138782
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number1012280-15
Device Catalogue Number1012280-15
Device Lot Number11125G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown